MAUDE Adverse Event Report: BD CARIBE LTD. BD¿ LONG LENGTH SPINAL NEEDLE WITH QUINCKE BEVEL; ANESTHESIA CONDUCTION NEEDLE

BD CARIBE LTD. BD¿ LONG LENGTH SPINAL NEEDLE WITH QUINCKE BEVEL; ANESTHESIA CONDUCTION NEEDLE
Model Number 405211
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Headache (1880)
Date of Event 06/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B.3.Date of event: unknown.The date received by manufacturer has been used for this field.D.4.Medical device expiration date: unknown.H.4.Device manufacture date: unknown.H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that while using the bd¿ long length spinal needle with quincke bevel a csf leak occured in a patient.The following was received from the initial reporter: now i have a question on another topic.Last week, on the occasion of an epidural steroid infiltration, we had a complication of a csf leak in a patient.We use the bd quincke needle for this.In the guidelines, you always read about "atraumatic" needles, for bd, for example, the whitecare.When i look at the needles, however, i would assume that this is a needle exclusively for csf puncture.Can these needles also be used for epidural infiltration? the opening in front of the tip does not seem suitable to me.Or are there other "atraumatic" needles for epidural infiltrations? update 20jun2023: 1.Was there any patient impact/harm due to the csf leak? yes, a csf loss syndrome, the patient had a headache, could only lie down and could not go to work for 2 weeks.2.Has a special treatment/safety measure been implemented? yes, a blood patch epidural.Thank you in advance for your support.
 
Additional Manufacturer Narrative
Investigation summary since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.The lot number is unknown, therefore device history record review (dhr) or quality notification review (qn) could not be performed.
 
Event or Problem Description

Brand Name
BD¿ LONG LENGTH SPINAL NEEDLE WITH QUINCKE BEVEL
Common Device Name
ANESTHESIA CONDUCTION NEEDLE
Manufacturer (Section D)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer (Section G)
BD CARIBE LTD.
road 31
k.m. 24.3
juncos IA
Manufacturer Contact
phillip emmert
5859 farinon drive
san antonio, TX 78249
8448235433
MDR Report Key17240611
Report Number2618282-2023-00051
Device Sequence Number14767536
Product Code BSP
UDI-Device Identifier30382904052110
UDI-Public(01)30382904052110
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K210978
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number405211
Device Catalogue Number405211
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/07/2023
Supplement Date Received by Manufacturer08/15/2023
Initial Report FDA Received Date06/30/2023
Supplement Report FDA Received Date08/29/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown